Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 74, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 12, 2012, 2:13 AM CDT for Zapata County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2012, 2:13 AM CDT (07:13 UTC)
- Expired
- May 12, 2012, 3:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 194 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS54 KBRO 120713
SVRBRO
TXC505-120815-
/O.NEW.KBRO.SV.W.0074.120512T0713Z-120512T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
213 AM CDT SAT MAY 12 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 315 AM CDT
* AT 213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER NORTHERN ZAPATA COUNTY...MOVING EAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL ZAPATA COUNTY.
RURAL NORTHERN ZAPATA COUNTY.
RURAL NORTHEASTERN ZAPATA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2732 9937 2728 9933 2727 9896 2716 9895
2687 9933 2691 9933 2694 9939 2697 9940
2698 9939 2701 9943 2710 9945 2719 9943
2727 9946
TIME...MOT...LOC 0713Z 270DEG 12KT 2723 9926
$$
CACERES1 follow-up statement
285
WWUS54 KBRO 120749
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
249 AM CDT SAT MAY 12 2012
TXC505-120815-
/O.CON.KBRO.SV.W.0074.000000T0000Z-120512T0815Z/
ZAPATA-
249 AM CDT SAT MAY 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHERN ZAPATA COUNTY...
AT 246 AM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF BUSTAMANTE...
MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAS PALMAS.
MEDINA.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
60 MPH WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2732 9937 2728 9933 2727 9896 2716 9895
2687 9933 2691 9933 2694 9939 2697 9940
2698 9939 2701 9943 2710 9945 2719 9943
2727 9946
TIME...MOT...LOC 0746Z 000DEG 22KT 2713 9924
$$
CACERESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:40 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 12, 12:40 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1240 AM CDT SAT MAY 12 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...DEGRADED AVIATION CONDITIONS ARE EXPECTED THROUGH THE OVERNIGHT HOURS WITH LIGHT WINDS AND CLOUDINESS AROUND 1000 FEET IN PLACE. FULL VFR CONDITIONS WILL RETURN TOMORROW WITH MODERATE WINDS AND CLOUD DECKS RISING TO 3000 FEET. DIMINISHING WINDS WILL OCCUR BEGINNING AROUND SUNSET WITH THINNING AND LOWERING CLOUD DECKS. && .PREV DISCUSSION... /ISSUED 627 PM CDT FRI MAY 11 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE OBSERVATIONS INDICATE AN ISOLATED THUNDERSTORM DEVELOPING JUST NORTH OF BROOKS COUNTY EARLY THIS EVENING. OTHERWISE...A FEW LOW TO MID LEVEL CLOUDS WERE ACROSS THE CWA. EXPECT MVFR CONDITIONS TO DEVELOP TONIGHT AS LOW LEVEL MOISTURE REMAINS HIGH. CEILINGS WILL GRADUALLY IMPROVE TO VFR CONDITIONS AFTER 15Z SATURDAY WITH DIURNAL HEATING. PREV DISCUSSION... /ISSUED 241 PM CDT FRI MAY 11 2012/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/ UPPER LEVEL STORM NOW OVER NORTHERN TEXAS INTERACTING WITH A SURFACE BOUNDARY STRETCHING FROM MATAMOROS NORTHEAST TOWARDS THE BROWNSVILLE AREA INTO THE GULF OF MEXICO IS TRIGGERING THUNDERSTORMS IN THAT AREA. MOST OF THE STORMS WILL CONTINUE TO MOVE 10 TO 15 MPH WITH THE MAIN IMPACT BEING MODERATE TO HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. AT THIS TIME NOT EXPECTING STORMS TO BECOME SEVERE. NORTHERLY FLOW BEHIND THIS FRONTAL BOUNDARY WILL KEEP TEMPERATURES INTO THE MID 80S TODAY WITH THE WARMEST SPOTS FURTHER WEST AS IT CLEARS QUICKER THAN THE COAST. THE SYSTEM WILL FINALLY EXIT TEXAS BY EARLY SATURDAY WITH SOME MOISTURE STILL WRAP AROUND THIS SYSTEM. CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN TOMORROW AS ANOTHER FRONTAL BOUNDARY MOVES TROUGH THE AREA BY LATE SATURDAY INTO SUNDAY MORNING. EXPECT A NORTHERLY WIND TO CONTINUE THROUGH THE SATURDAY BECOMING EAST/NORTHEAST AS THE BOUNDARY MOVES ACROSS THE AREA. LOW TEMPERATURES TONIGHT WILL REMAIN IN THE LOW 70S ACROSS THE CWA WITH THE HIGH TEMPERATURES IN THE MID 80S SATURDAY. LONG TERM /SUNDAY THROUGH FRIDAY/...A WEAKENING COLD FRONT IS INDICATED TO BE LOCATED JUST SOUTH OF THE RIVER SUNDAY WITH A MODEST ISENTROPIC FLOW DEVELOPING AS 85H WINDS TURN E-SE AND SURFACE WINDS REMAIN NE. DRY AIR NEVER REALLY WORKS ITS WAY OVER THE REGION WITH MOISTURE POOLING UP AGAINST THE SIERRA MADRE AND SPILLING OVER THE RIVER. DECIDED AT THIS TIME TO JUST ADD SLIGHT CHANCES FOR SUNDAY WITH LATER SHIFTS POSSIBLY INCREASING THE RAIN CHANCES ESPECIALLY ACROSS THE UPPER VALLEY WHERE THE MOISTURE WILL BE DEEPEST. NEXT UPPER TROUGH IS SCHEDULED TO MOVE INTO CENTRAL TEXAS LATER MONDAY INTO TUESDAY BUT COULD MOVE FASTER THEN WHAT MODELS ARE CURRENTLY INDICATING. ADDED RAIN CHANCES FOR MONDAY AFTERNOON THROUGH TUESDAY WITH SOME ISOLATED POCKETS OF HEAVY RAIN. THIS TROUGH IS NOT AS STRONG AS THE CURRENT TROUGH THAT BROUGHT US SEVERE THUNDERSTORMS SO NOT EXPECTING SEVERE WEATHER AT THIS TIME. ONCE THE TROUGH PASSES TO THE EAST WEDNESDAY INTO THURSDAY THE WET WEATHER OF LATE SHOULD END. TEMPERATURES TO COOL OFF SLIGHTLY SUNDAY AND MONDAY WITH CLOUDS AND A COOLER NORTHEAST WIND. WARMER TEMPERATURES CAN BE EXPECTED LATER IN THE WEEK. MARINE.../TONIGHT THROUGH SATURDAY NIGHT/ STRONG SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A BOUNDARY WHICH IS STATIONARY STRETCHING FROM MATAMOROS INTO THE BROWNSVILLE AREA AND THE GULF OF MEXICO. MOST OF THE THUNDERSTORMS OVER THE GULF WATERS HAVE A LOT OF FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND POSSIBLE HAIL. EXPECT THE ACTIVITY TO CONTINUE THROUGH THE AFTERNOON AND MOVE EAST SLOWLY. A SURFACE LOW PRESSURE WILL GRADUALLY MOVE EAST WHICH WILL AID FOR THE STORMS TO SHIFT EAST AS WELL. ANOTHER FRONT MOVES ACROSS THE AREA LATE SATURDAY BRINGING A NORTHERLY FLOW ALOFT AND SURFACE WINDS NORTH TO NORTHEAST WINDS. SEAS WILL REMAIN BETWEEN 3 TO 4 FEET OVER THE OFFSHORE WATERS. A LIGHT NORTHEAST TO EAST FLOW IS EXPECTED SUNDAY THROUGH AT LEAST WEDNESDAY WITH A WEAK COLD FRONT PULLING UP STATIONARY SOUTH OF THE COASTAL WATERS. A SLIGHT TO MODERATE BUT CHOPPY SEA IS ANTICIPATED WITH A LONG DURATION AND FETCH OF THE NORTHEAST FLOW. SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY WITH DRIER WEATHER LATER IN THE WEEK. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, May 11, 5:28 AM CDT, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 528 AM CDT FRI MAY 11 2012 TXZ248>257-121030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 528 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GMZ130-132-135-150-155-170-175-121030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 528 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOWER TEXAS COASTAL WATERS THIS MORNING. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 11, 10:42 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1042 PM CDT FRI MAY 11 2012 TXZ248-120430- ZAPATA- 1042 PM CDT FRI MAY 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA COUNTY... A THUNDERSTORM...NEARLY STATIONARY...WILL AFFECT ESCOBAS...UNTIL 1130 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. NICKEL SIZE HAIL IS EXPECTED. 63
Special weather statement, May 11, 11:58 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1158 PM CDT FRI MAY 11 2012 TXZ248-249-120545- JIM HOGG-ZAPATA- 1158 PM CDT FRI MAY 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA AND JIM HOGG COUNTY... A THUNDERSTORM...MOVING EAST AT 15 MPH...WILL AFFECT THOMPSONVILLE AND SOUTH FORK ESTATES...UNTIL 1245 AM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. NICKEL SIZE HAIL IS EXPECTED. CACERES
Special weather statement, May 12, 1:26 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 126 AM CDT SAT MAY 12 2012 TXZ248-120715- ZAPATA- 126 AM CDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY... A THUNDERSTORM...MOVING EAST AT 15 MPH...WILL AFFECT RURAL NORTHERN ZAPATA COUNTY...UNTIL 215 AM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. NICKEL SIZE HAIL IS EXPECTED. CACERES
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:06 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 39 min |
| May 11, 10:50 PM CDT | Areal Flood Advisory | BRO | Zapata | 55 min |
| May 12, 1:42 AM CDT | Areal Flood Advisory | BRO | Zapata | 63 min |
| May 12, 2:28 AM CDT | Flash Flood Warning | BRO | Zapata | 92 min |
| May 12, 3:12 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 63 min |
| May 12, 3:58 AM CDT | Flash Flood Warning | BRO | Zapata | 92 min |
| May 12, 4:03 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 42 min |
| May 12, 4:50 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 40 min |
| May 12, 4:57 PM CDT | Areal Flood Advisory | BRO | Willacy | 63 min |
| May 12, 5:20 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 25 min |
| May 12, 5:24 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 66 min |
| May 12, 5:43 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.